Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 429, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 19, 2012, 3:19 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 19, 2012, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:25 PM CDT | TSTM WND DMG | 1 N Jackson, MS | POWER LINES WERE DOWNED ALONG OVERSTREET AVENUE |
| Jul 19, 3:25 PM CDT | TSTM WND DMG | 4 Ene Madison, MS | A TREE AND LINES WERE DOWNED ACROSS OLD RICE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2332 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS54 KJAN 192019
SVRJAN
MSC049-089-121-192100-
/O.NEW.KJAN.SV.W.0429.120719T2019Z-120719T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
WESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
BRANDON...
* UNTIL 400 PM CDT
* AT 319 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GLUCKSTADT MOVING SOUTH AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANNANDALE BY 335 PM CDT...
GLUCKSTADT BY 340 PM CDT...
POCAHONTAS BY 350 PM CDT...
MADISON...RIDGELAND AND FANNIN BY 400 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3266 9025 3267 9023 3266 9020 3269 9015
3269 9014 3270 9013 3270 9010 3275 9004
3268 8985 3215 8996 3214 9047
TIME...MOT...LOC 2019Z 355DEG 9KT 3256 9009
$$
DL2 follow-up statements
222
WWUS54 KJAN 192026
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT THU JUL 19 2012
MSC049-089-121-192100-
/O.CON.KJAN.SV.W.0429.000000T0000Z-120719T2100Z/
RANKIN MS-MADISON MS-HINDS MS-
326 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN HINDS...CENTRAL MADISON AND WESTERN RANKIN COUNTIES...
AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GLUCKSTADT MOVING SOUTH AT 10
MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED OVER DOWNTOWN JACKSON
AND WAS DRIFTING TO THE SOUTH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANNANDALE...POCAHONTAS...GOSHEN SPRINGS...FANNIN...MONTEREY...
BYRAM...RIDGELAND...RICHLAND...PEARL...MADISON...FLOWOOD...
FLORENCE...CLINTON AND BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3266 9025 3267 9023 3266 9020 3269 9015
3269 9014 3270 9013 3270 9010 3275 9004
3268 8985 3215 8996 3214 9047
TIME...MOT...LOC 2026Z 355DEG 9KT 3254 9009
$$
DL416
WWUS54 KJAN 192102
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT THU JUL 19 2012
MSC049-089-121-192109-
/O.EXP.KJAN.SV.W.0429.000000T0000Z-120719T2100Z/
RANKIN MS-MADISON MS-HINDS MS-
402 PM CDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HINDS...CENTRAL
MADISON AND WESTERN RANKIN COUNTIES WILL EXPIRE AT 400 PM CDT...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HINDS AND SOUTHWESTERN RANKIN COUNTIES.
THUNDERSTORMS WILL REMAIN OVER THE JACKSON METRO AREA FOR THE NEXT
HOUR WITH A CONTINUATION OF CLOUND TO GROUND LIGHTNING AND GUSTY
WINDS EXPECTED. BEWARE OF TREES AND POWER LINES THAT HAVE BEEN BLOWN
DOWN FROM THE STORMS.
LAT...LON 3266 9025 3267 9023 3266 9020 3269 9015
3269 9014 3270 9013 3270 9010 3275 9004
3268 8985 3215 8996 3214 9047
TIME...MOT...LOC 2059Z 355DEG 9KT 3246 9008
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 11:04 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 19, 11:04 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1104 AM CDT THU JUL 19 2012 .UPDATE... INCREASED POPS IN THE EAST DUE TO SHOWERS AND THUNDERSTORMS CURRENTLY IN THE REGION FOR THE NEXT FEW HOURS. DECREASED TEMPS ACROSS THE EAST DUE TO THIS ACTIVITY IN THE REGION. MORNING H500 ANALYSIS INDICATE A MID LEVEL SHORTWAVE FEATURE WHICH AIDED IN THE DEVELOPMENT OF THE MORNING CONVECTION IN THE EAST. STILL EXPECTING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON IN THE ARKLAMISS WITH MOST OF THE STORMS IN AREAS ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR IN THE MORE DESTABILIZED REGION. A VERY SOUPY AIRMASS WITH PWATS GREATER THAN 2 INCHES INDICATE THE POTENTIAL FOR VERY HEAVY RAIN AT TIMES. /DC/ && .AVIATION... THUNDERSTORM ACTIVITY IS BRINGING MVFR/IFR CONDITIONS TO MEI/HBG AND EXPECT THE COVERAGE OF THUNDERSTORMS TO INCREASE AS WE GET INTO AFTERNOON HOURS FOR THE REMAINING SITES. SOME STORMS COULD AGAIN BE RATHER VIGOROUS...WITH THE ASSOCIATED POTENTIAL FOR LOTS OF LIGHTNING...GUSTY WINDS AND NEARBY TURBULENCE. /15/ && .PREV DISCUSSION... /ISSUED 402 AM CDT THU JUL 19 2012/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A PRETTY WET PERIOD LOOKS ON TAP FOR THE PERIOD. FOR TODAY THE UPPER TUTT LOW OVER GEORGIA WILL CONTINUE TO SLOWLY SHIFT TO THE WEST OVER ALABAMA AND THIS COMBINED WITH ABUNDANT MOISTURE WITH PWATS WELL ABOVE 2.0 INCHES OVER THE ENTIRE AREA WILL ALLOW CONVECTION TO DEVELOP ONCE AGAIN. THE MOST COVERAGE OF CONVECTIVE ACTIVITY WILL BE OVER THE SOUTHEAST HALF OF THE REGION WITH SCATTERED COVERAGE OVER THE NORTHWEST. LITTLE WILL CHANGE ON FRIDAY AS ABUNDANT MOISTURE CONTINUES...BUT THE GFS/EURO DOES INDICATE A LITTLE MORE DEFINED UPPER TROUGHING OVER THE AREA. SPC PUTS AN AREA FROM NORTHEAST LA TO THE NORTHERN HALF OF CENTRAL MS IN A SLIGHT RISK. EXPECT CONVECTION TO ONCE AGAIN DEVELOP IN THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE BEST COVERAGE WILL BE IN THE SOUTH. THE GFS DOES TRY TO DROP A FRONTAL BOUNDARY INTO THE AREA LATE FRIDAY NIGHT INTO SATURDAY. EITHER WAY THERE MAY BE LINGERING SHOWERS AND THUNDERSTORMS OVERNIGHT FRIDAY NIGHT. THERE WILL BE ENOUGH INSTABILITY AND LAPSE RATE FOR AT LEAST ISOLATED STRONG TO SEVERE STORMS EACH DAY...BUT THE MAIN RISK LOOKS TO BE VERY HEAVY RAINFALL WITH THE SLOW MOVEMENT OF THE STORMS AND A VERY MOIST ATMOSPHERE...ALONG WITH GUSTY WINDS AND SOME POSSIBLE HAIL. HIGHS WILL BE IN THE LOWER TO MIDDLE 90S. MADE SLIGHT ADJUSTMENTS TO NAM GUIDANCE POPS AND MAV TEMPS./17/ LONG TERM...OVERALL...LONG TERM SHOULD BE QUIETER WEATHER WISE WITH A WARMER/DRIER PATTERN DEVELOPING. BEFORE THAT WARMER/DRIER PATTERN DEVELOPS...SOME OF THE AREA WILL SEE CONTINUED DECENT TSRA CHANCES SAT. DURING THIS TIME...THE MID/UPPER LEVEL HIGH WILL BUILD ACROSS THE CENTER OF THE COUNTRY. OUR AREA LOOKS TO SEE A DECENT S/WV MOVE ACROSS THE CWA ALONG THE EASTERN PERIPHERY OF THE BUILDING HIGH. THIS SHOULD COMBINE WITH A WEAK SFC BOUNDARY NEAR THE ARE TO SUPPORT MORE STORMS. AT THIS TIME...THE BEST COMBO OF LIFT/MOISTURE LOOK TO BE ACROSS THE SE HALF OF THE CWA AND THAT'S WHERE THE BEST POPS WILL BE. WHILE THERE SEEMS TO BE SOME POTENTIAL FOR STRONG/SVR STORMS...ESPECIALLY SINCE THE S/WV FORCING THINGS LOOKS TO BE FAIRLY STOUT...I'M JUST NOT SURE WHAT THERMO SETUP MAY BE IN PLACE AS THE AREA WILL HAVE DEALT WITH MULTIPLE ROUNDS OF STORMS DURING PREV DAYS. DUE TO THIS...WILL LEAVE OUT ANY MENTION OF HAZ WX AND MONITOR OVER THE NEXT FEW DAYS. BY SUN...A LEFT OVER UPPER SHEAR AXIS LOOKS TO BE IN PLACE OVER THE AREA IN THE WAKE OF THE PREV DAYS DISTURBANCE. THIS SHOULD SET THE STAGE FOR MORE DIURNAL STORM ACTIVITY AND WILL FOLLOW THE 20-40% POPS OFFERED BY GUID. TEMPS OVER THE WEEKEND WILL BE AROUND NORMAL WHICH IS THE LOWER 90S. FOR EARLY WEEK AND ESPECIALLY INTO THE MID/LATTER PORTION OF THE WEEK...LOOK FOR THE STOUT MID/UPPER HIGH TO BREAK DOWN SOME AND SHIFT POSITION. WHILE IT DOESN'T APPEAR TO BUILD STRONGLY DURING THE WEEK...THE HIGH WILL CENTER ITSELF MORE OVER OUR REGION AND THUS PROVIDE MORE SUBSIDENCE. THIS IS NOTED BY WARMING ALOFT IN THE MODELS AND SHOULD REALLY HAMPER CONVECTION. WHILE THERE WILL STILL REMAIN HIGH LOW LEVEL MOISTURE IN PLACE...ENOUGH INGREDIENTS WILL BE THERE TO SUPPORT SLIGHT CHANCES OF PRECIP AND WILL KEEP SOME LOW END WORDING TO COVER ANY ISO TYPE ACTIVITY THAT MAY DEVELOP. AS FOR TEMPS...LESS CLOUDS/PRECIP WILL ALLOW FOR WARMER READINGS OVERALL. AT THIS TIME...NO DATA IS SUPPORTING ANY REALLY HOT CONDITIONS...BUT THE AREA SHOULD EASILY WARM INTO THE MIDDLE 90S. IF THE HIGH CAN BUILD OR THE LOW LEVEL FLOW HAVE MORE OF A WESTERLY COMPONENT...THEN WE MAY GET WARMER...WE STILL HAVE MANY DAYS TO WATCH THIS. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 74 93 74 / 59 42 48 36 MERIDIAN 91 73 94 73 / 100 59 50 34 VICKSBURG 93 75 94 72 / 62 30 47 36 HATTIESBURG 92 74 94 74 / 100 46 64 48 NATCHEZ 92 74 92 74 / 66 29 66 31 GREENVILLE 94 76 95 75 / 50 32 42 32 GREENWOOD 93 75 95 73 / 53 43 26 29 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/15/17/CME
Hazardous weather outlook, Jul 19, 2:27 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT THU JUL 19 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 227 PM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...THIS AFTERNOON THROUGH FRIDAY BRIEF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING AND AGAIN FRIDAY AFTERNOON. WINDS GUSTS FROM 40 TO 60 MPH WILL BE POSSIBLE IN THESE STORMS. THE SLOW SOUTHWARD MOVEMENT WITH THE HEAVIER STORMS MAY ALSO PRODUCE RAINFALL RATES OF 2 INCHES PER HOUR AND LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON AS A WEAK COLD FRONT MOVES SOUTH INTO THE AREA. THE MAIN RISK WILL BE WIND GUSTS FROM 40 TO 50 MPH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Special weather statement, Jul 19, 2:01 PM CDT, 1 hour 18 minutes before
MSZ052-058-191945- LAUDERDALE MS-CLARKE MS- 201 PM CDT THU JUL 19 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 201 PM CDT THU JUL 19 2012 ...STRONG STORM OVER MERIDIAN MOVING SOUTH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED OVER MERIDIAN AT 200 PM CDT...MOVING SOUTH AT 25 MPH. VERY HEAVY RAINS UP TO ONE INCH ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM. PONDING OF WATER ON ROADS IS LIKELY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN CLARKE AND SOUTHWESTERN LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3193 8875 3221 8891 3246 8875 3240 8855 TIME...MOT...LOC 1900Z 021DEG 22KT 3235 8869 40
Special weather statement, Jul 19, 2:22 PM CDT, 57 minutes before
MSZ062-192005- LINCOLN MS- 222 PM CDT THU JUL 19 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT THU JUL 19 2012 ...STRONG STORM OVER BROOKHAVEN WITH VERY HEAVY RAIN... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BROOKHAVEN AT 221 PM CDT...MOVING SOUTH AT 10 MPH. PONDING OF WATER ON ROADS IS LIKELY AND SOME MINOR FLOODING IS POSSIBLE THROUGH 300 PM. VERY HEAVY RAINS OF 1 TO 2 INCHES ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3136 9027 3136 9062 3168 9054 3169 9032 TIME...MOT...LOC 1921Z 357DEG 10KT 3159 9042 40
Special weather statement, Jul 19, 2:45 PM CDT, 34 minutes before
MSZ049-192015-
RANKIN MS-
245 PM CDT THU JUL 19 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT THU JUL 19 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF FLORENCE AT 245
PM CDT...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN RANKIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3207 9024 3218 9022 3220 9019 3219 9000
3205 9000 3205 9023
TIME...MOT...LOC 1945Z 003DEG 7KT 3210 9011
BKSpecial weather statement, Jul 19, 2:58 PM CDT, 21 minutes before
MSZ043-192025-
MADISON MS-
258 PM CDT THU JUL 19 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT THU JUL 19 2012
...THUNDERSTORMS MERGING OVER NORTHERN MADISON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CAMERON AT 257 PM CDT...MOVING
SOUTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN MADISON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3264 8975 3266 9001 3288 8996 3289 8984
3288 8973
TIME...MOT...LOC 1957Z 007DEG 11KT 3285 8985
BKSpecial weather statement, Jul 19, 3:03 PM CDT, 16 minutes before
MSZ043-048-049-192035- RANKIN MS-MADISON MS-HINDS MS- 303 PM CDT THU JUL 19 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT THU JUL 19 2012 ...THUNDERSTORMS MOVING ACROSS THE JACKSON METRO AREA... STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED ACROSS THE JACKSON METRO AREA AT 303 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND CENTRAL AND WESTERN RANKIN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3223 8999 3223 9034 3248 9032 3248 8998 TIME...MOT...LOC 2003Z 336DEG 8KT 3243 9018 BK
Special weather statement, Jul 19, 3:13 PM CDT, 6 minutes before
MSZ037-192045-
ATTALA MS-
313 PM CDT THU JUL 19 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT THU JUL 19 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF NEWPORT AT
313 PM CDT...MOVING SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ATTALA COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3293 8970 3293 8973 3289 8973 3288 8995
3289 8995 3293 8990 3300 8988 3304 8983
3306 8984 3307 8982 3308 8983 3308 8972
TIME...MOT...LOC 2013Z 000DEG 5KT 3299 8983
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:53 PM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| Jul 18, 7:56 PM CDT | Special Weather Statement | JAN | Warren | 29 min |
| Jul 19, 4:58 AM CDT | Special Weather Statement | JAN | Kemper | 42 min |
| Jul 19, 5:51 AM CDT | Special Weather Statement | JAN | Kemper | |
| Jul 19, 5:53 AM CDT | Special Weather Statement | JAN | Lauderdale | 27 min |
| Jul 19, 6:49 AM CDT | Flash Flood Warning | JAN | Neshoba, Newton | 116 min |
| Jul 19, 8:13 AM CDT | Flash Flood Warning | JAN | Jasper, Newton | 2 hr |
| Jul 19, 8:35 AM CDT | Flash Flood Warning | JAN | Neshoba, Newton | 85 min |
| Jul 19, 9:01 AM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jul 19, 9:39 AM CDT | Special Weather Statement | JAN | Jones | 86 min |
| Jul 19, 11:02 AM CDT | Special Weather Statement | JAN | Covington, Forrest, Lamar | 28 min |
| Jul 19, 12:50 PM CDT | Special Weather Statement | JAN | Marion | 60 min |
| Jul 19, 1:26 PM CDT | Special Weather Statement | JAN | Rankin | 59 min |
| Jul 19, 1:50 PM CDT | Flash Flood Warning | JAN | Lawrence | 79 min |
| Jul 19, 2:01 PM CDT | Special Weather Statement | JAN | Lauderdale | 44 min |
| Jul 19, 2:22 PM CDT | Special Weather Statement | JAN | Lincoln | 43 min |
| Jul 19, 2:45 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Jul 19, 2:58 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| Jul 19, 3:03 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Jul 19, 3:07 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Jul 19, 3:13 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
| Jul 19, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 44 min |
| Jul 19, 4:05 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jul 19, 4:10 PM CDT | Special Weather Statement | JAN | Yazoo | 30 min |
| Jul 19, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 47 min |
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 38 min |
| Jul 19, 4:24 PM CDT | Special Weather Statement | JAN | Webster | 31 min |
| Jul 19, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 48 min |
| Jul 19, 4:34 PM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| Jul 19, 4:37 PM CDT | Special Weather Statement | JAN | Franklin | 28 min |
| Jul 19, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 43 min |
| Jul 19, 5:02 PM CDT | Special Weather Statement | JAN | Clay | 33 min |
| Jul 19, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 46 min |
| Jul 19, 5:17 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 118 min |
| Jul 19, 5:17 PM CDT | Special Weather Statement | JAN | Yazoo | 33 min |
| Jul 19, 5:37 PM CDT | Special Weather Statement | JAN | Humphreys | 28 min |
| Jul 19, 5:38 PM CDT | Special Weather Statement | JAN | Adams | 32 min |
| Jul 19, 6:20 PM CDT | Special Weather Statement | JAN | Webster | 30 min |
| Jul 19, 6:58 PM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.